| Model Number |
4004C0815 |
| Medical Device Problem Code |
Premature Separation (4045)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/21/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra coil 400s (pc400s) and a non-penumbra microcatheter.During the procedure, the pc400 prematurely detached.No additional information regarding the completion of the procedure has been provided.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of its pusher assembly.The stretch resistance wire (sr wire) was fractured and the embolization coil was detached from its pusher assembly.Offset coil winds were present throughout the embolization coil.Conclusions: evaluation of the returned pc400 revealed that the sr wire was fractured.This type of damage typically occurs if the pc400 is forcefully retracted against resistance.If the sr wire fractures, the embolization coil will detach from its pusher assembly.No other devices associated with the complaint were returned for evaluation; therefore, the root cause of resistance could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.